Funnel Cloud, Collier
- When
- July 25, 5:40 PM EST
- Where
- Collier County, 3 mi E of Naples Park
- Reported by
- UNKNOWN
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
A funnel cloud was reported near I-75 south of Exit 17.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 25, 12:00 PM EST, 5 hours 40 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION...CORRECTED CCF NUMBERS NATIONAL WEATHER SERVICE MIAMI 100 PM EDT FRI JUL 25 2003 .TONIGHT THROUGH SUNDAY NIGHT... CURRENTLY HAVE WHAT APPEARS TO BE A FEEDER BAND OFF THE ATLANTIC COAST LEADING INTO THE DEVELOPING TROPICAL DEPRESSION EAST OF NORTHEAST FLORIDA. SOME OF THESE SHRA/TSRA NOW MAKING THEIR WAY ONTO THE SOUTHEAST COAST. OTHER CONVECTIVE ACTIVITY ALSO DEVELOPING INLAND. QUESTION IS HOW MUCH WILL THIS INFLUENCE OUR WEATHER FIRST TWO PERIODS. SHALLOW SOUTHEAST FLOW SHOULD CONTINUE TO STEER THESE STORMS INLAND BUT THE FLOW IS NOT THAT WELL ESTABLISHED AS YET AND THEY MAKE NOT MAKE IT VERY FAR TO THE NORTHWEST IF REALLY GET CRANKING. SO MAY MAKE LAST MINUTE ADJUSTMENTS TO EAST COAST POPS FOR TONIGHT BUT FOR THE TIME BEING THINKING IS JUST SLIGHT CHANCE. INITIALLY WAS LEANING TOWARDS LATE NIGHT STUFF BUT MAY HAVE TO ELIMINATE MENTION OF ANY TIMING. EASTERLY FLOW GETS WELL UNDER WAY BY SATURDAY SO EAST COAST WILL HAVE EARLY MORNING ACTIVITY BUT THEN CONVECTION WILL PUSH WELL INLAND FOR THE HIGHEST POPS TO BE INTERIOR AND WEST COAST. THIS FLOW WEAKENS ON SUNDAY BUT STILL HAVE DEEP EASTERLY FLOW SO WILL JUST INCREASE POPS BY ONE CATEGORY EAST COAST AND LEAVE THE SAME ELSEWHERE. I MENTIONED YESTERDAY THE UPPER LOW NORTH OF PUERTO RICO HAVING POSSIBLE INFLUENCE BY SUNDAY. MODELS STILL HAVE THE SAME TIMING BUT NOT MUCH MOISTURE ASSOCIATED WITH IT. HOWEVER, SHOULD STILL DESTABILIZE ATMOSPHERE SOMEWHAT SO ANOTHER REASON TO BUMP UP POPS FOR EAST COAST. BUT WITH LACK OF MOISTURE WILL HOLD OFF ON GETTING CARRIED AWAY WITH ANYTHING. .MONDAY THROUGH FRIDAY... LOOKS LIKE A FAIRLY TRANQUIL WEEK AHEAD OF US AND NO CHANGES PLANNED AT THIS TIME. SURFACE RIDGE SLIDES BACK SOUTH OVER OUR CWA BY MONDAY AND TUESDAY THEN WILL BEGIN DRIFTING BACK NORTH BY WEDNESDAY. .MARINE... NO HIGHLIGHTS AS WINDS REMAIN FAIRLY LIGHT THROUGH WEDNESDAY. SOME SUBTLE DAY TO DAY CHANGES IN WIND DIRECTION BUT NOTHING THAT WILL CAUSE ANY CONCERNS. SO BOATERS ENJOY. .FIRE... NO HIGHLIGHTS AS CRITERIA WELL BELOW ANY THRESHOLDS. PBI BB 078/089 078/089 077 2324 FLL BB 079/088 079/089 078 2324 MIA BB 079/089 078/090 078 2324 APF TT 075/090 075/090 076 3535 .MIA...NONE.
FLZ063-066>075-251915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 910 AM EDT FRI JUL 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY. ...MODERATE RISK OF LIGHTNING STRIKES... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE ATLANTIC WATERS THIS MORNING...PUSHING INLAND THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE AFTERNOON AND EVENING OVER INTERIOR SOUTH FLORIDA. THE MAIN THREATS WILL BE FROM FREQUENT LIGHTNING AND STRONG WINDS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
FLZ074-252230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 650 PM EDT FRI JUL 25 2003 ...FUNNEL CLOUD SIGHTED OVER WESTERN COLLIER COUNTY... AT 640 PM...A REPORT WAS RECEIVED OF A FUNNEL CLOUD NEAR I 75 JUST SOUTH OF EXIT 17. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOVING WEST THROUGH THIS AREA THROUGH 730 PM. EXPECT POSSIBLY OTHER FUNNEL CLOUD DEVELOPMENT BUT FUNNEL CLOUDS REACHING THE GROUND ARE UNLIKELY.
FLZ069-252230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 650 PM EDT FRI JUL 25 2003 ...FUNNEL CLOUD SIGHTED OVER WESTERN COLLIER COUNTY... AT 640 PM...A REPORT WAS RECEIVED OF A FUNNEL CLOUD NEAR I 75 JUST SOUTH OF EXIT 17. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOVING WEST THROUGH THIS AREA THROUGH 730 PM. EXPECT POSSIBLY OTHER FUNNEL CLOUD DEVELOPMENT BUT FUNNEL CLOUDS REACHING THE GROUND ARE UNLIKELY.
The Miami radar (KAMX), 111 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported near I-75 south of Exit 17.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367543.